[Skip to Content]
[Skip to Content Landing]
Article
October 29, 1973

Pseudotumor Cerebri

Author Affiliations

Bannock Memorial Hospital Pocatello, Idaho

JAMA. 1973;226(5):567. doi:10.1001/jama.1973.03230050045021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We would like to report a case of benign intracranial hypertension (pseudotumor cerebri) that we believe may be secondary to gentamicin therapy. To our knowledge, there has been no correlation between gentamicin therapy and benign intracranial hypertension in the literature to date.

Report of a Case.—  A 26-year-old man with cystic fibrosis and pulmonary disease was admitted to the hospital because of intensely severe headaches, nausea, and transient loss of vision. Five days prior to admission, the patient was treated for a recurrence of his pulmonary symptoms with gentamicin, 80 mg intramuscularly administered twice a day, on an outpatient basis. During the 36 hours prior to admission, the patient complained of headaches accompanied by transient blurring of vision, which was more noticeable on the right side. He received pentazocine, 50 mg, and propoxyphene, 65 mg, for the headaches, with no improvement.On the morning of admission, the

×